Patient leaflet - IBUSOLVE 400 MG EFFERVESCENT TABLETS, IBUPROFEN 400 MG EFFERVESCENT TABLETS, CUFEN 400 MG EFFERVESCENT TABLETS
(Ibuprofen 400mg)
Read all of this leaflet carefully before you start to take Ibusolve 400mg Effervescent Tablets because it contains important information for you.
- Keep this leaflet. You may need to read it again.
- If you have any further questions, ask your doctor or pharmacist or nurse. This medicine has been prescribed for you only, Do not pass it on to others. It may harm them, even if their signs of illness are the same as yours.
- If you get any side effects, talk to your doctor or pharmacist or nurse. This includes any possible side effects not listed in this leaflet. See section 4.
What is in this leaflet
-
1. What Ibusolve Effervescent Tablets are and what it is used for
-
2. What you need to know before you take Ibusolve Effervescent Tablets
-
3. How to take Ibusolve Effervescent Tablets
-
4. Possible side effects
-
5. How to store Ibusolve Effervescent Tablets
-
6. Contents of the pack and other information
1. what ibusolve effervescent tablets are and what it is used for
Ibusolve Effervescent Tablets belong to a group of medicines called anti-inflammatory pain killers.
They can be used for the relief of pain in migraines, menstruation, dental and post-operative pain. For the treatment of rheumatoid arthritis (including juvenile rheumatoid arthritis), osteoarthritis, ankylosing spondylitis and other non-rheumatoid arthropathies and non-articular rheumatic conditions. Indicated in acute periarticular disorders such as bursitis, frozen shoulder, tendonitis, tenosynovitis and low back pain. It may also be used in soft tissue injuries such as sprains and strains.
The active ingredient in Ibusolve Effervescent Tablets is ibuprofen and each tablet contains 400mg
2. what you need to know before using ibusolve 400mg effervescent tablets
Do not take Ibusolve Effervescent Tablets
- if you ever had a reaction after using Ibuprofen Tablets or to any of the ingredients listed in section 6
- if you are sensitive (allergic) to aspirin or other non- steroidal anti-inflammatory (NSAIDs), such symptoms may be runny nose or wheezing/breathing difficulties
- if you are taking any products that contain aspirin or any other non-steroidal antiinflammatory drugs
- If you suffer from, or have ever suffered from, peptic ulceration (ulcer in the stomach or duodenum) or bleeding in your digestive tract
- if you have severe liver disease, kidney problems or heart failure
- if you are pregnant, planning to become pregnant or breastfeeding. Ibuprofen tablets may make it
more difficult to become pregnant. You should inform your doctor if you are planning to become pregnant or if you have problems becoming pregnant
- if you have a condition which increases your tendency to bleed
Warnings and precautions
Talk to your pharmacist or doctor if:
- you are elderly or have a bleeding disorder as you may be at greater risk of suffering from the serious side effects which are associated with this medicine.
- you are taking a combination of several NSAID products including aspirin
- you suffer from hypertension (high blood pressure), diabetes, high cholesterol, have a family history of heart disease or stroke, or if you are a smoker.
- you suffer from chronic inflammatory intestinal disease (Crohn’s disease and ulcerative colitis)
- you have systemic lupus erythematosus and mixed connective tissue disorders there may be an increased risk of aseptic meningitis.
- you have heart, liver or kidney problems
- you have heart problems including heart failure, angina (chest pain), or if you have had a heart attack, bypass surgery, peripheral artery disease (poor circulation in the legs of feet due to narrow or blocked arteries), or any kind of stroke (including ‘mini-stroke’ or transient ischaemic attack “TIA”).
- you have asthma, chronic rhinitis or allergic disease
- you are taking aspirin at doses above 75 mg daily. If you are on low- dose aspirin (up to 75 mg daily) speak to your doctor, dentist or pharmacist before you take Ibusolve Effervescent Tablets.
- you have an infection-please see heading “infections” below
Infections
Ibuprofen may hide signs of infections such as fever and pain. It is therefore possible that Ibuprofen may delay appropriate treatment of infection, which may lead to an increased risk of complications. This has been observed in pneumonia caused by bacteria and bacterial skin infections related to chickenpox. If you take this medicine while you have an infection and your symptoms of the infection persist or worsen, consult a doctor without delay.
Serious skin reactions have been reported in association with Ibusolve Effervescent Tablets treatment. You should stop taking Ibusolve Effervescent Tablets and seek medical attention immediately, if you develop any skin rash, lesions of the mucous membranes, blisters or other signs of allergy since this can be the first signs of a very serious skin reaction. See section 4.
Children and adolescents
Do not give this medicine to children under 12. There is a risk of kidney damage in dehydrated adolescents (age range 12 to 18)
Other medicines and Ibusolve Effervescent Tablets
Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines. Ibusolve Effervescent Tablets may affect or be affected by some other medicines. For example:
-
> medicines that are anti-coagulants (i.e. thin blood/prevent clotting e.g. aspirin/acetylsalicylic acid, warfarin, ticlopidine)
-
> medicines that reduce high blood pressure (ACE-inhibitors such as captopril, beta- blockers such as atenolol medicines, angiotensin-II receptor antagonists such as losartan)
-
> other NSAID painkillers or aspirin
-
> diuretics (water tablets),
-
> cardiac glycosides such as digoxin (for heart problems)
-
> aminoglycosides (for infection)
-
> anti-platelet agents
-
> serotonin reuptake inhibitors (for depression)
-
> lithium (for bipolar disorder)
-
> corticosteroids used for many conditions such as pain, swelling, allergy, asthma, rheumatism and skin problems)
-
> methotrexate (cytotoxics (for cancer, psoriasis, or rheumatism)
-
> cholestyramine (for high cholesterol)
-
> mifepristone (within the last 12 days for termination of pregnancy),
-
> quinolone antibiotics (such as ciprofloxacin for infections),
-
> ciclosporin and tacrolimus (given after transplant surgery, or for psoriasis or rheumatism)
-
> sulfonylureas (used to treat diabetes)
-
> zidovudine (for HIV infection)
-
> herbal extracts such as Ginkgo Biloba
Some other medicines may also affect or be affected by the treatment of Ibusolve Effervescent Tablets. You should therefore always seek the advice of your doctor or pharmacist before you use Ibusolve Effervescent Tablets with other medicines.
Pregnancy, breastfeeding and fertility
If you take this medicine, it may reduce your ability to become pregnant. This effect will be reversed when you stop the medicine. It is unlikely that ibuprofen, used occasionally will affect your chances of becoming pregnant, however, tell your doctor before taking this medicine, if you have problems becoming pregnant). The use of ibuprofen whilst pregnant or breast feeding should be avoided. Ibuprofen should not be used in late (the last three months of) pregnancy and should only be taken in the first six months of pregnancy on the advice of your doctor..
Driving and using machines
This medicine may make you feel dizzy, drowsy or tired. You may also experience blurry vision. Do not drive or use tools or machines if you are affected in any way after taking this medicine.
This medicine contains 995 mg sodium (main component of cooking/table salt) in each tablet. This is equivalent to 49.7% of the recommended maximum daily dietary intake of sodium for an adult. Talk to your doctor or pharmacist if you need one or more tablets daily for a prolonged period, especially if you have been advised to follow a low salt (sodium) diet.
3. how to use ibusolve 400mg effervescent tablets
The lowest effective dose should be used for the shortest duration necessary to relieve symptoms. If you have an infection, consult a doctor without delay if symptoms (such as fever and pain) persist or worsen (see section 2).
For oral administration
Adults and children over 12 years
The usual recommended dose is as follows: one tablet to be taken three to four times daily. In some cases your doctor may prescribe one tablet two to three times daily. Your doctor may increase this dose depending on your symptoms, but no more than six tablets should be taken in one day.
You should not take this medicine for longer than 10 days. If symptoms persist or worsen consult your doctor, who may instruct you to continue taking the medicine.
Children:
This product should not be taken by children under 12 years of age.
Elderly:
As the risk of side effects is greater in elderly patients, your doctor should prescribe the lowest possible dose, and may wish to monitor you for gastrointestinal bleeding for 4 weeks.
Directions
The tablets must be dissolved in half a glass of water (100 ml). The tablets dissolve more quickly in warm water, or if stirred.
If you take more Ibusolve Effervescent Tablets than you should
In the event of accidental or deliberate overdose, or if children have taken the medicine by accident, seek immediate medical attention from your doctor or local hospital casualty department. The symptoms can include nausea, stomach pain, vomiting (may be blood streaked), headache, ringing in the ears, confusion and shaky eye movement. At high doses, drowsiness, chest pain, palpitations, loss of consciousness, convulsions (mainly in children), weakness and dizziness, blood in urine, cold body feeling, and breathing problems have been reported.
If you forget to take Ibusolve Effervescent Tablets
If you forget to take a dose take the missed dose as soon as you remember, unless it is time for your next dose. Never double-up on the dose to make up for the one you have missed.
4. possible side effects
Like all medicines, your medicine can cause side effects, although not everybody gets them.
If you suffer from any of the following at any time during your treatment STOP TAKING immediately and contact your doctor or pharmacist:
- Peptic (stomach) ulceration or perforation. Symptoms could include abdominal pain, vomiting blood or liquid with what looks like coffee grounds, blood in the faeces (stools/motions) or passing black tarry stools
- Meningitis (inflammation of the brain lining) has occurred in patients with certain auto- immune diseases (such as lupus or connective tissue disease).Symptoms could include stiff neck, headache, feeling or being sick, fever or feeling disoriented.
- Severe allergic reactions. Symptoms could include dizziness or fainting, faster heart rate, swelling of
the face, tongue and throat, skin rash itching or bruising
- Worsening of asthma and wheezing or difficulty breathing
- Severe spreading skin rash (‘Stevens-Johnson Syndrome’, ‘toxic epidermal necrolysis’ and ‘erythema multiforme’, symptoms include severe skin rash, blistering of skin, including inside mouth, nose, and genitals, as well as skin peeling which may be accompanied with symptoms such as aching, headaches, and feverishness)
- A severe skin reaction known as DRESS syndrome can occur. Symptoms of DRESS include: skin rash, fever, swelling of lymph nodes and an increase of eosinophils (a type of white blood cells)
- A red, scaly widespread rash with bumps under the skin and blisters mainly localized on the skin folds, trunk, and upper extremities accompanied by fever at the initiation of treatment (acute generalised exanthematous pustulosis). Stop using Ibusolve Effervescent Tablets if you develop these symptoms and seek medical attention immediately. See also section 2.
- Reduction in blood cells, which can make the skin pale or yellow, cause fever, sore throat, mild mouth ulcers, flu-like symptoms, severe exhaustion or weakness, easy bruising, or bleeding from the skin or nose
Medicines such as this product may be associated with a small increased risk of heart attack, heart failure or stroke. Any risk is more likely with high doses and prolonged treatment.
Kidney problems such as reduced kidney function, fluid retention (oedema), inflammation of the kidney and kidney failure. Liver problems such as inflammation of the liver, reduced liver function and yellowing of the eyes and/or skin (jaundice) or severe skin reactions may occur rarely with ibuprofen.
Medicines such as Ibuprofen Tablets have in exceptional cases been associated with severe skin problems for patients with chicken pox or shingles
Other possible side effects
Common : (may affect up to 1 in 10 people)
- Headache
- Dizziness or tiredness
- Diarrhoea, wind, constipation
- Feeling or being sick
- Abdominal (stomach) pain, indigestion
- Rash
Uncommon : (may affect up to 1 in 100 people)
- Sneezing, blocked, itchy or runny nose (rhinitis)
- Difficulty sleeping
- Feeling anxious
- Feeling a tingling sensation or ‘pins and needles’
- Visual disturbances
- Hearing problems
- Ringing in ears (tinnitus)
- Sensation of spinning (vertigo)
- Mouth ulcers
- Feeling sleepy
- Skin becomes sensitive to light
Rare : (may affect up to 1 in 1,000 people)
- Feeling depressed or confused
- Swelling
- Loss of vision
Very rare : (may affect up to 1 in 10,000 people)
- High blood pressure
- Inflammation of the pancreas
Not known : (frequency cannot be estimated from the available data)
- Worsening of colitis (inflammation of the bowel)
- Worsening of Crohn’s disease
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at or search for MHRA Yellow Card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
5. how to store ibusolve effervescent tablets
Keep this medicine out of the sight and reach of children.
This product has a three year shelf life; its expiry date is given on the carton.
Do not use Ibusolve 400mg Effervescent Tablets after the expiry date shown on the carton. The expiry date refers to the last day of the month.
Ibusolve 400mg Effervescent Tablets should be stored in a cool dry place.
Do not throw away any medicines via waste water or household waste. Ask your pharmacist to throw away any medicines you no longer use.
6. Content of the pack and other information
The name of your medicine is Ibusolve 400mg Effervescent Tablets contain the following active ingredient Ibuprofen 400-mg. They also contain the following inactive ingredients:
Sodium Bicarbonate
Sodium Carbonate (Anhydrous) Sodium
Cyclamate
Sodium Saccharin Citric
Acid Anhydrous Docusate
Sodium
Polyethylene Glycol Powder 6000
Povidone
Orange Mint Flavour 611160E
IMS
What Ibusolve Effervescent Tablets looks like and contents of the pack
Ibusolve Effervescent Tablets are available in cartoned strip packs containing 12, 24, 48, 96, 112 or 144 tablets.
Marketing authorisation holder and manufacturer
MA Holder: Kent Pharmaceuticals Limited Westminster Industrial Estate, The Bower, 4 Roundwood Avenue, Stockley Park, Heathrow, United Kingdom, UB11 1AF Manufacturer : Cupal Ltd, King Street,
Blackburn, Lancashire, BB2 2DX
PL number: PL 08215/0112
Leaflet revised : August 2021